Ask an expert
Question

13 Feb 2003

Arthritis - rheumatoid
Hi there,

My mom is currently suffering from rheumatoid arthritis. besides all the other medication that she is taking she is taking the two in particular, Methotrexate and Plasmoquine, she is aware that one of these can make her blind in the future, the doctor has already found two "objects" on her eyes since she has started with this medication. I would appreciate it if you could perhaps give me more information on the side affects, alternative medicine, herbal and synthetic and if there have been any new developments on treatment.

Your advice and help would be greatly appreciated.

Kind Regards,

Leigh Ann
Answer 477 views
Expert
CyberDoc
CyberDoc

01 Jan 0001

Leigh, from the medicine she’s taking it seems that your mother has a very severe form of rheumatoid arthritis. The chances of her becoming blind because of the treatment are small because as soon as they see that the treatment is affecting her eyes too much, they will stop the medicine or lower the dosage. I would not change her medication to herbal alternatives, as I doubt that they’re strong enough – she can think about adding it to her current medication. The best would be to take her to a good rheumatologist and see what he says. Good luck.
PS I wrote something about RA a while ago and if you’re interested in a copy you can mail me at CyberDoc@mweb.co.za.
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.
Voting Booth
Have you entered our Health of the Nation survey?
Please select an option Oops! Something went wrong, please try again later.
Results
Yes
34% - 9270 votes
No
66% - 17922 votes
Vote